Citalopram withdrawal head zaps

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by Cher69, Jun 9, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. Cher69
      Fine

      Cher69 Member Benefactor

      Location:
      York, UK
      Tinnitus Since:
      20/5/2013
      Hi Dr Nagler - I developed my T after a stressful time and I have no hearing loss or noise induced damage to my hearing - I have over the past year learnt to adjust and live with my T and with the help of citalopram initially get myself back on track and learn to adjust as i habituate. Sleep was my biggest hurdle and my Doc put me on Trazadone and reduced the citalopram - after a many months Im now sleeping coping and learning to adjust I think I have habituated and just need to slowly reduce the tablets

      As sleep was and is my biggest challenge through this with my Docs supervision we reduced Citalopram from 20 to 10 mg and now to every other day to gradually remove this Anti D but stick with my nightly trazadone 100mg

      Ive managed really well but now have head zaps that are a little freaky Ive just realised Ive prob not had any citalopram for a few days or a week now - as Ive become a bit more relaxed about taking them - Im sleeping my T is not bothering me - I have an odd bad night but I know tomorrow I probably will sleep and I usually do - in the past at my lowest point I went days with little sleep and sometimes none but now I often sleep all night and if I wake I dont worry and drift off.

      These head zaps are now troubling me is it maybe because I now have no citalopram in my system and my brain is adjusting I took 10 mg every other day and I thinks Ive now gone a week without any - i cant remember when I last took one - are head zaps normal in this process

      Thank you for reading - Cher
       
    2. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Hi @Cher69 -

      I confess I was not familiar with the term "head zaps" prior to my reading your question. It's not really related to tinnitus, so I had to do a bit of research.

      It turns out the head zaps (also called brain zaps and a few other things) are not uncommonly seen when patients discontinue or reduce the dose of SSRI antidepressants. And citalopram (Celexa) is an SSRI antidepressant.

      My suggestion would be for you to discuss it with your own doctor; he or she might prefer that you resume the citalopram at a reduced dose before fully discontinuing it. But that's just a guess on my part; you may already be over the worst of it. Anyway, check with your doctor just to be sure.

      Hope this helps.

      Dr. Stephen Nagler
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.